The Annals of Probability

Brownian motion in a wedge with variable reflection: existence and uniqueness

R. Dante DeBlassie

Full-text: Open access

Abstract

Existence and uniqueness in law of reflecting Brownian motion in a wedge is proved. The direction of reflection along the sides of the wedge varies in a reasonable fashion, except perhaps at the corner.

Article information

Source
Ann. Probab., Volume 24, Number 1 (1996), 148-181.

Dates
First available in Project Euclid: 15 January 2003

Permanent link to this document
https://projecteuclid.org/euclid.aop/1042644711

Digital Object Identifier
doi:10.1214/aop/1042644711

Mathematical Reviews number (MathSciNet)
MR1387630

Zentralblatt MATH identifier
0866.60067

Subjects
Primary: 60J60: Diffusion processes [See also 58J65]
Secondary: 60H05: Stochastic integrals

Keywords
Reflected Brownian motion variable reflection Pick functions

Citation

DeBlassie, R. Dante. Brownian motion in a wedge with variable reflection: existence and uniqueness. Ann. Probab. 24 (1996), no. 1, 148--181. doi:10.1214/aop/1042644711. https://projecteuclid.org/euclid.aop/1042644711


Export citation

References

  • BENSOUSSAN, A. and LIONS, J. L. 1982. Controle Impulsionnel et Inequations Quasi-Variation ´ nelles. Dunod, Paris.Z.
  • BURDZY, K. and MARSHALL, D. 1992. Hitting a boundary point with reflected Brownian motion. Seminaire de Probabilites XXVI. Lecture Notes in Math. 1526 81 94. Springer, New ´ ´ York. Z.
  • DEBLASSIE, R. D. 1990. Explicit semimartingale representation of Brownian motion in a wedge. Stochastic Processes. Appl. 34 67 97. Z.
  • DEBLASSIE, R. D. and TOBY, E. H. 1993. Reflecting Brownian motion in a cusp. Trans. Amer. Math. Soc. 339 297 321. Z.
  • DONOGHUE, W. F. 1974. Monotone Matrix Functions and Analy tic Continuation. Springer, Berlin. Z.
  • DUPUIS, P. and ISHII, H. 1991. On Lipschitz continuity of the solution mapping to the Skorokhod problem, with applications. Stochastics Stochastics Rep. 35 31 62. Z.
  • DUPUIS, P. and ISHII, H. 1993. SDEs with oblique reflection on nonsmooth domains. Ann. Probab. 21 554 580. Z. N
  • EL KAROUI, N. 1975. Processus de reflexion sur. Seminaire de Probabilites IX. Lecture Notes ´ ´ ´ in Math. 465 534 554. Springer, Berlin. Z.
  • EL KAROUI, N. and CHALEy AT-MAUREL, M. 1978. Un probleme de reflexion au temps local et aux ´ equations differentielles stochastiques sur, cas continu, temps locaux. Asterisque ´ ´ ´ 52-53 117 144. Z.
  • EL KAROUI, N., CHALEy AT-MAUREL, M. and MARCHAL, B. 1980. Reflexion discontinue et sy stemes ´ stochastiques. Ann. Probab. 8 1049 1067. Z.
  • HALL, P. and HEy DE, C. C. 1980. Martingale Limit Theory and Its Applications. Academic Press, New York. Z.
  • HARRISON, J. M. and REIMAN, M. I. 1981. Reflected Brownian motion on an orthant. Ann. Probab. 9 302 308.Z.
  • IKEDA, N. and WATANABE, S. 1989. Stochastic Differential Equations and Diffusion Processes. North-Holland, Amsterdam. Z.
  • KWON, Y. 1992. The submartingale problem for Brownian motion in a cone with non-constant oblique reflection. Probab. Theory Related Fields 92 351 391. Z.
  • KWON, Y. and WILLIAMS, R. J. 1991. Reflected Brownian motion in a cone with radially homogeneous reflection field. Trans. Amer. Math. Soc. 327 739 780. Z.
  • LIONS, P. L. and SZNITMAN, A. S. 1984. Stochastic differential equations with reflecting boundary conditions. Comm. Pure Appl. Math. 37 511 537. Z.
  • MCKEAN, H. P. 1963. A Skorokhod's integral equation for a reflecting barrier diffusion. J. Math. Ky oto Univ. 3 86 88. Z.
  • MCKEAN, H. P. 1969. Stochastic Integrals. Academic Press, New York. Z.
  • REVUZ, D. and YOR, M. 1991. Continuous Martingales and Brownian Motion. Springer, Berlin. Z.
  • ROGERS, L. C. G. 1990. Brownian motion in a wedge with variable skew reflection: II. In Z. Diffusion Processes and Related Problems in Analy sis M. A. Pinsky, ed. 1 95 115. Birkhauser, Boston. ¨ Z.
  • ROGERS, L. C. G. 1991. Brownian motion in a wedge with variable skew reflection. Trans. Amer. Math. Soc. 326 227 236.
  • ROGERS, L. C. G. and WILLIAMS, D. 1987. Diffusions, Markov Processes and Martingales 2. Wiley, New York. Z.
  • SAISHO, Y. 1987. Stochastic differential equations for multi-dimensional domains with reflecting boundary. Probab. Theory Related Fields 74 455 477. Z.
  • SKOROKHOD, A. V. 1961. Stochastic equations for diffusion processes in a bounded region 1. Teor. Veroy atnost. i Primenen. 6 264 274. Z.
  • SKOROKHOD, A. V. 1962. Stochastic equations for diffusion processes in a bounded region 2. Teor. Veroy atnost. i Primenen. 7 3 23. Z.
  • STROOCK, D. W. and VARADHAN, S. R. S. 1971. Diffusion processes with boundary conditions. Comm. Pure Appl. Math. 24 147 225. Z.
  • TANAKA, H. 1979. Stochastic differential equations with reflecting boundary condition in convex regions. Hiroshima Math. J. 9 163 177. Z.
  • TSUCHIy A, M. 1976. On the SDE for a Brownian motion with oblique reflection on the half plane. In Proceedings of the International Sy mposium on Stochastic Differential Z. Equations K. Ito, ed.. Wiley, New York. Z.
  • TSUCHIy A, M. 1980. On the SDE for a two-dimensional Brownian motion with boundary condition. J. Math. Soc. Japan 32 233 249. Z.
  • VARADHAN, S. R. S. and WILLIAMS, R. J. 1985. Brownian motion in a wedge with oblique reflection. Comm. Pure Appl. Math. 38 405 443. Z.
  • WATANABE, S. 1971. On stochastic differential equations for multidimensional diffusion processes with boundary conditions. J. Math. Ky oto Univ. 11 169 180. Z.
  • WILLIAMS, R. J. 1985a. Reflected Brownian motion wedge: semimartingale property. Z. Wahrsch. Verw. Gebiete 69 161 176. Z.
  • WILLIAMS, R. J. 1985b. Recurrence classification and invariant measure for reflected Brownian motion in a wedge. Ann. Probab. 13 758 778. Z.
  • Zy GMUND, A. 1979. Trigonometric Series 1 and 2. combined, 2nd ed. Cambridge Univ. Press.
  • COLLEGE STATION, TEXAS 77843